MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS 10 LEAD ECG TRUNK AAMI/IEC 2M

PHILIPS MEDICAL SYSTEMS 10 LEAD ECG TRUNK AAMI/IEC 2M
Model Number M1663A
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
S reported while a patient was being monitored with continuous ecg monitoring, doctors had a wrong reading of the ecg signal.The customer reported it looks like the patient has been treated with the wrong therapy.There were no specific details provided about the event and what the alleged wrong therapy given to the patient at time of report.
 
Additional Manufacturer Narrative
Multiple good faith efforts has been made to find out about the actual patient harm but no further information could be obtained.Tests of the device found that worn trunk cables resulted in artifact, which triggered vtach/vfib or asystole red alarms.Based on this ecg interpretation, the paramedics administered the first round of therapy.When the paramedics noted the monitor display and the patient¿s condition did not match, a 12-lead ecg was acquired with a different device, which revealed the patient was not in an arrhythmia.Further information on specific medications administered and therapies initiated was not available.Though typical advanced cardiovascular life support (acls) medications such as epinephrine and amiodarone are administered for the noted arrhythmias above and can induce adverse reactions, but it was indicated there was no harm to the patient.Although, the case was originally logged under the monitor but the defect is with the cable.As per the investigation done by the technician, the monitor had no malfunction but the cable.The device issue was resolved with the replacement of m1663a ecg trunk cable.The patient¿s current state remains unknown to philips.The engineer had replaced the m1663a ecg trunk cable and the defective m1663a ecg trunk cable was scrapped.Based on the information available and the testing conducted, the cause of the reported problem was due to a defective ecg trunk cable.The reported problem was confirmed.
 
Additional Manufacturer Narrative
It has been confirmed the ecg artifact issue had no actual impact to patient and there was no harm to the patient nor intervention was required; however, the issue caused the operator to ¿consider¿ the situation critical for the patient.Tests of the device found that worn trunk cables resulted in artifact, which triggered vtach/vfib or asystole red alarms.Based on this ecg interpretation, the paramedics administered the first round of therapy.When the paramedics noted the monitor display and the patient¿s condition did not match, a 12-lead ecg was acquired with a different device, which revealed the patient was not in an arrhythmia.Further information on specific medications administered and therapies initiated was not available.Though typical advanced cardiovascular life support (acls) medications such as epinephrine and amiodarone are administered for the noted arrhythmias above and can induce adverse reactions, but it was indicated there was no harm to the patient.Although, the case was originally logged under the monitor but the defect is with the cable.As per the investigation done by the technician, the monitor had no malfunction but the cable.The device issue was resolved with the replacement of m1663a ecg trunk cable.The patient¿s¿ current state remains unknown to philips.The engineer had replaced the m1663a ecg trunk cable and the defective m1663a ecg trunk cable was scrapped.Based on the information available and the testing conducted, the cause of the reported problem was due to a defective ecg trunk cable.The reported problem was confirmed.
 
Event or Problem Description
It was reported while a patient was being monitored with continuous ecg monitoring, doctors had a wrong reading of the ecg signal.The customer reported it looks like the patient has been treated with the wrong therapy.There were no specific details provided about the event and what the alleged wrong therapy given to the patient was.
 
Additional Manufacturer Narrative
D4 unique device identifier (udi) was corrected to no information as the customer was unable to provide the device identifier.

Brand Name
10 LEAD ECG TRUNK AAMI/IEC 2M
Common Device Name
10 LEAD ECG TRUNK AAMI/IEC 2M
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
b1-3/d6
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
b1-3/d6
andover MA 01810
Manufacturer Contact
hisham alzayat
3000 minuteman rd
b1-3/d6
andover, MA 01810
6172455900
MDR Report Key17909676
Report Number9610816-2023-00516
Device Sequence Number15112244
Product Code DRX
UDI-Device Identifier00884838010925
UDI-Public00884838010925
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM1663A
Device Catalogue NumberM1663A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer12/15/2023
01/17/2024
07/09/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date01/12/2024
01/17/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown